Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking Mogodon, Diamox and Sertraline. Had Ideopathic generalized epilepsy. Suggestions?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
Hi. My name is XXXXXXX I would like to know if there are any BAD SIDE EFFECTS if I am taking 1.MOGODON 5mg, 2. DIAMOX 250mg,3. SERTRALINE 50mg, & NORGESIC .I take 4 MOGODON per day, 1 DIAMOX at night, 1 SERTRALINE in the morning & 6 NORGESIC per day. I am a 53 yr old Female & have had IDEOPATHIC GENERALIZED EPILEPSY & JUVENILE MYOCLONIC EPILEPSY SYNDROME since I was 14 yrs old BUT only DIAGNOSED when I was 24 yrs old. My EPILEPSY is UNCONTROLLED by ANY EPILEPTIC DRUGS! MOGODON IS THE ONLY DRUG TO CONTROL MY EPILEPSY. EVER! Regards, XXXXXXX
Posted Tue, 24 Sep 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
These medicines are relatively safe in long term

Detailed Answer:

Thank you for posting your query.

First of all, I would like to reassure you that these medications are relatively safe when used long term.

It was unfortunate that your epilepsy was diagnosed late, and there was a lot of difficulty controlling the epilepsy.

You are on uncommonly used drugs for epilepsy, the common ones being sodium valproate, levetiracetam, lamotrigine and clonazepam, for generalised and Myoclonic epilepsy.

Nitrazepam is a benzodiazepine, and may cause dependence when used long term.

Diamox may cause tingling and paresthesias in hands and feet.

Sertraline is an anti depressant, so, I assume you are suffering from depression too.

Norgesic is used to relieve the musculoskeletal skeletal pain.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Follow-up: Taking Mogodon, Diamox and Sertraline. Had Ideopathic generalized epilepsy. Suggestions? 43 hours later
Thank- You for your reply. I KNOW these Medications I am on are NOT usually given to Epileptics. However I have been TRIALED on MOST if not ALL Anti-Epileptic Medications. NONE have any effect or HELP me EXCEPT MOGODON & 800mgs of VITAMIN B6.As for the NORGESIC that is for PAIN caused by an accident I was involved in, in FEBRUARY 2006.I had been FREE of EPILEPSY for 8yrs.I was STABLE & HEALTHY just the VITAMIN B6. I have 5 children with MY ONE & ONLY MAN, MY HUSBAND, XXXXXXX During those 8 yrs I worked 2 jobs & was FINE until the Accident. That is when my Epilepsy came back only a lot worse & has been UNCONTROLLABLE EVER SINCE. I have even had COMATOSED GRANDE MALLES. Something I have NEVER had before. Yes, I have been Diagnosed as having P.T.S.D & MANIC DEPRESSIVE BUT I do NOT BELIEVE I still Suffer from Either. I did however,UNFORTUNEATELY, TAKE up SMOKING ! HOW do I STOP? I have TRIED going COLD XXXXXXX with NO SUCCESS. My Hubby & I both BELIEVE that SMOKING SETS OFF MY EPILEPSY! I AM UNABLE TO TAKE ANYTHING TO HELP ME OR SO I HAVE BEEN TOLD. ARE THEY CORRECT OR DO YOU KNOW SOMETHING THAT CAN HELP ME? REGARDS, XXXXX.
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer:
You are on correct treatment

Detailed Answer:

Thank you for getting back and providing a lot of valuable information. This makes me understand your problems better, and also the family dynamics. My sincere thanks to your husband for all the support that he has been and still gives to you.

As of now, you are on correct treatment plan and I agree with your current medications.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor